Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 254, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 13, 2004, 9:47 PM CDT for Maury County, Tennessee. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2004, 9:47 PM CDT (02:47 UTC)
- Expired
- Jul 13, 2004, 10:40 PM CDT
- In force
- 53 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Maury County, TN
The radar
The Nashville radar (KOHX), 69 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2877 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 140247 SVRBNA TNC119-140340- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 946 PM CDT TUE JUL 13 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MAURY COUNTY IN TENNESSEE * UNTIL 1040 PM CDT * AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTH OF SPRING HILL...OR 8 MILES SOUTHWEST OF FRANKLIN...MOVING SOUTH AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SPRING HILL AROUND 955 PM CDT NEAR COLUMBIA AROUND 1005 TO 1010 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. LAT...LON 3594 8686 3592 8709 3545 8726 3544 8695 $$ END/JAO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 8:24 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 13, 8:24 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 824 PM CDT TUE JUL 13 2004 .DISCUSSION... SEVERE THUNDERSTORM WATCH WILL BE ISSUED SHORTLY FOR MUCH OF MIDDLE TN UNTIL 2 AM. WILL UPDATE FOR THIS AND ALSO RAISE POPS ACCORDINGLY. OTHERWISE...INBOUND VELS ARE VERY IMPRESSIVE INTO FAR SOUTHERN KY NOW. && .BNA WATCHES/WARNINGS/ADVISORIES...NONE. && 21
Hazardous weather outlook, Jul 13, 6:10 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 610 PM CDT TUE JUL 13 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-141000- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 610 PM CDT TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT... STRONG AND SEVERE THUNDERSTORMS ACROSS CENTRAL IL AND CENTRAL IN WILL BE MOVING SOUTHWARD TONIGHT. THIS ACTIVITY IS IN ADVANCE OF A STRONG COLD FRONT LOCATED ACROSS THE UPPER MID WEST. WITH A WARM AND UNSTABLE AIRMASS IN PLACE...THERE IS A GOOD CHANCE THAT THIS ACTIVITY WILL MAINTAIN ITS STRENGTH AS IT MOVES INTO MIDDLE TN LATER TONIGHT. ISOLATED TORNADOES...WIND DAMAGE AND SOME LARGE HAIL WILL ALL BE POSSIBLE ACROSS ALL OF MIDDLE TN WITH THESE STORMS. AT THIS TIME...IT APPEARS THAT THE THUNDERSTORMS COULD REACH THE KY AND TN BORDER AROUND 9 PM OR 10 PM WITH THE ACTIVITY THEN SPREADING SOUTHWARD ACROSS THE AREA. THE THUNDERSTORMS SHOULD CLEAR THE SOUTHERN MOST PORTIONS OF MIDDLE TN BY 4 AM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE HOT AND HUMID WEATHER WILL CONTINUE THROUGH WEDNESDAY BEFORE COOLER AIR TRICKLES INTO THE MID STATE. THEREFORE, WEDNESDAY MAY SEE MORE OF THE SAME WEATHER, WITH MIDDLE TENNESSEE ONCE AGAIN UNDER A SLIGHT RISK FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED BOTH TONIGHT AND WEDNESDAY. 21
In the hours before
Local storm report, Jul 13, 9:35 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
935 PM CDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0932 PM TSTM WND GST 3 N MURFREESBORO 35.90N 86.39W
07/13/2004 70 MPH RUTHERFORD TN TRAINED SPOTTER
SPOTTER ESTIMATES WIND IN EXCESS OF 70 MPH. NUMEROUS
TREES DOWN.
&&
WEKLocal storm report, Jul 13, 9:36 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
936 PM CDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0932 PM TSTM WND GST COOKEVILLE 36.16N 85.51W
07/13/2004 81 MPH PUTNAM TN EMERGENCY MNGR
EMERGENCY MANAGEMENT CENTER REPORTS 81 MPH GUST.
&&
WEKLocal storm report, Jul 13, 9:38 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
938 PM CDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG COOKEVILLE 36.16N 85.51W
07/13/2004 PUTNAM TN TRAINED SPOTTER
NUMEROUS TREES DOWN COUNTYWIDE. COOKEVILLE PD REPORTS
CITY OF COOKEVILLE LOOKS LIKE WARZONE.
&&
WEKLocal storm report, Jul 13, 9:40 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
940 PM CDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0939 PM TSTM WND DMG 5 S NASHVILLE 36.10N 86.78W
07/13/2004 DAVIDSON TN STORM CHASER
TREES DOWN INTERSECTION OF NOLENSVILLE ROAD AND OLD
HICKORY BLVD.
&&
WEKLocal storm report, Jul 13, 9:44 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
944 PM CDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG 3 N CHARLOTTE 36.23N 87.35W
07/13/2004 DICKSON TN TRAINED SPOTTER
THREE INCH TREE LIMBS DOWN.
&&
WEKLocal storm report, Jul 13, 9:47 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
947 PM CDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND DMG 2 N DICKSON 36.11N 87.38W
07/13/2004 DICKSON TN AMATEUR RADIO
TREES DOWN NORTH OF DICKSON ALONG SWIFT ROAD AND HWY 48.
&&
WEKThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:10 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Robertson, Sumner, Trousdale | 65 min |
| Jul 13, 8:31 PM CDT | Tornado Warning | OHX | Sumner | 59 min |
| Jul 13, 8:47 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 58 min |
| Jul 13, 8:51 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 49 min |
| Jul 13, 8:53 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 52 min |
| Jul 13, 8:55 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 65 min |
| Jul 13, 8:55 PM CDT | Tornado Warning | OHX | Wilson | 50 min |
| Jul 13, 9:01 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 59 min |
| Jul 13, 9:10 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 50 min |
| Jul 13, 9:11 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford | 79 min |
| Jul 13, 9:16 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 59 min |
| Jul 13, 9:20 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 45 min |
| Jul 13, 9:23 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Pickett | 67 min |
| Jul 13, 9:25 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 50 min |
| Jul 13, 9:31 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 59 min |
| Jul 13, 9:31 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 74 min |
| Jul 13, 9:32 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 73 min |
| Jul 13, 9:36 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, White | 69 min |
| Jul 13, 9:38 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 42 min |
| Jul 13, 9:40 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 80 min |
| Jul 13, 9:46 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 59 min |
| Jul 13, 9:55 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Van Buren | 65 min |
| Jul 13, 10:04 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 31 min |
| Jul 13, 10:08 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 52 min |
| Jul 13, 10:37 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury | 58 min |
| Jul 13, 10:53 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 42 min |
| Jul 13, 10:57 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 48 min |
| Jul 14, 1:06 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Macon | 24 min |
| Jul 14, 1:21 AM CDT | Severe Thunderstorm Warning | OHX | Sumner | 24 min |
| Jul 14, 1:24 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 36 min |
| Jul 14, 1:36 AM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale | 24 min |
| Jul 14, 1:56 AM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale, Wilson | 34 min |
| Jul 14, 4:28 AM CDT | Severe Thunderstorm Warning | OHX | Putnam | 32 min |
| Jul 14, 6:25 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Macon | 35 min |
| Jul 14, 6:41 AM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton | 34 min |
| Jul 14, 7:00 AM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 15 min |
| Jul 14, 7:15 AM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 15 min |
| Jul 14, 1:30 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 45 min |
| Jul 14, 1:47 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 28 min |
| Jul 14, 2:11 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury | 64 min |
| Jul 14, 2:16 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 44 min |
| Jul 14, 2:30 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 55 min |
| Jul 14, 2:39 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 66 min |
| Jul 14, 3:07 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 53 min |
| Jul 14, 3:27 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 48 min |
| Jul 14, 3:40 PM CDT | Flash Flood Warning | OHX | Lawrence | 2 hr |
| Jul 14, 3:41 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 49 min |
| Jul 14, 4:46 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 59 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.